MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that he was assisting a dad in repositioning/transferring his baby.As the customer was doing so, the extended dwell peripheral intravenous catheter (edpiv) snapped at a connection site.The catheter remained in the baby and the exterior portion of the catheter remained secure under the dressing.The customer was able to remove the catheter completely without incidence.Additional information was received from the customer and stated that the part of the catheter that snapped (broke) was at 8 cm.Per customer, the catheter was retrieved right after it broke with tweezers.No surgery was necessary, and nothing was left in the baby.The providers opted to increase feeding volume to avoid putting in another extended dwell.
 
Event or Problem Description
The customer reported that when the umbilical catheter was flushed, a hole at the 20cm mark was observed, so it was removed.There was no patient harm reported.
 
Additional Manufacturer Narrative
Section b5 (describe event or problem): the customer has originally reported that ¿he was assisting a dad in repositioning/transferring his baby.As the customer was doing so, the extended dwell peripheral intravenous catheter (edpiv) snapped at a connection site.The catheter remained in the baby and the exterior portion of the catheter remained secure under the dressing.The customer was able to remove the catheter completely without incidence.Additional information was received from the customer and stated that the part of the catheter that snapped (broke) was at 8 cm.Per customer, the catheter was retrieved right after it broke with tweezers.No surgery was necessary, and nothing was left in the baby.The providers opted to increase feeding volume to avoid putting in another extended dwell¿ and the correct event description should be ¿the customer reported that when the umbilical catheter was flushed, a hole at the 20cm mark was observed, so it was removed.There was no patient harm reported" section d8 / d9 (device available for evaluation): originally reported by the customer as "yes" and should be "no" section h6 evaluation codes (health effect - clinical code): originally reported as 2687 foreign body in patient and should be 4582 no clinical signs, symptoms or conditions.Section h6 evaluation codes (medical device problem code): originally reported as 1069 break and should be 1250 fluid leak.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 2409600118 was reviewed and no anomalies related to the reported issue were observed.A sample was not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20452518
Report Number1423537-2024-00233
Device Sequence Number9232184
Product Code FOS
UDI-Device Identifier20884527005113
UDI-Public(01)20884527005113(17)290307(10)2409600118
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K130725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160333
Device Catalogue Number8888160333
Device Lot Number2409600118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date10/21/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown